Alert archive / Florida / Red Flag Warnings in 2009

Red Flag Warning 82, NWS Tallahassee, FL

November 27, 200914 counties in Florida

NWS Tallahassee, FL issued this red flag warning at Nov 27, 2009, 2:04 PM CST for 14 counties in Florida. It took effect at Nov 28, 2009, 12:00 PM CST. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Nov 27, 2009, 2:04 PM CST (20:04 UTC)
In effect from
Nov 28, 2009, 12:00 PM CST
Expired
Nov 28, 2009, 5:00 PM CST
In force
5 hr
Issued by
NWS Tallahassee, FL

Counties Bay County, FL, Calhoun County, FL, Dixie County, FL, Gadsden County, FL, Holmes County, FL, Jackson County, FL, Jefferson County, FL, Lafayette County, FL, Leon County, FL, Madison County, FL, Taylor County, FL, Wakulla County, FL, Walton County, FL, Washington County, FL

The radar

The Tallahassee radar (KTLH), 26 km from the middle of the area, began a volume at 20:09 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 8.1 hours before the alert went out and 28 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 12:00Z on 2009-11-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 12:00Z on 2009-11-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 67 square meters per square second.1939587897117136156Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1493 m above ground
0-6 km bulk shear
58 kt
0-1 km storm-relative helicity
67 m²/s²
0-3 km storm-relative helicity
110 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS82 KTAE 272004
RFWTAE

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TALLAHASSEE FL
304 PM EST FRI NOV 27 2009

...A RED FLAG WARNING REMAINS IN EFFECT FROM UNTIL 6 PM EST /5 PM
CST/ THIS AFTERNOON FOR THE FLORIDA BIG BEND AND PANHANDLE DUE TO
EXPECTED LONG DURATIONS OF LOW RELATIVE HUMIDITY...

...A RED FLAG WARNING IS IN EFFECT FROM 1 PM EST /NOON CST/ TO 6 PM
EST /5 PM CST/ SATURDAY FOR THE FLORIDA BIG BEND AND PANHANDLE
EXCEPT GULF AND FRANKLIN COUNTIES DUE TO EXPECTED LONG DURATIONS
OF LOW RELATIVE HUMIDITY...

...A FIRE WEATHER WATCH REMAINS IN EFFECT FOR SUNDAY AFTERNOON
FOR THE EASTERN FLORIDA BIG BEND DUE TO POSSIBLE LONG DURATIONS
OF LOW RELATIVE HUMIDITY...

.DISCUSSION...A VERY DRY AIRMASS WILL PERSIST ACROSS THE
REGION CREATING RED FLAG CONDITIONS ACROSS MOST OF THE AREA
THROUGH SATURDAY AFTERNOON. MOISTURE WILL BEGIN TO INCREASE OVER
THE FLORIDA PANHANDLE AND WESTERN FLORIDA BIG BEND ON SUNDAY IN
ADVANCE OF THE NEXT STORM SYSTEM. SOME DRY AIR WILL STILL BE IN
PLACE OVER THE FLORIDA EASTERN BIG BEND ON SUNDAY WHICH
NECESSITATES A FIRE WEATHER WATCH OVER JEFFERSON...MADISON...
DIXIE...LAFAYETTE AND TAYLOR COUNTIES ON SUNDAY AFTERNOON.


FLZ018-019-028-029-034-281130-
/O.UPG.KTAE.FW.A.0079.091128T1800Z-091128T2300Z/
/O.NEW.KTAE.FW.W.0082.091128T1800Z-091128T2300Z/
/O.NEW.KTAE.FW.A.0080.091129T1800Z-091129T2300Z/
/O.CON.KTAE.FW.W.0081.000000T0000Z-091127T2300Z/
JEFFERSON-MADISON-TAYLOR-LAFAYETTE-DIXIE-
304 PM EST FRI NOV 27 2009

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM EST THIS
EVENING...
...RED FLAG WARNING IN EFFECT FROM 1 PM TO 6 PM EST SATURDAY...
...FIRE WEATHER WATCH IN EFFECT SUNDAY AFTERNOON...

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 1 PM TO 6 PM EST SATURDAY. A
FIRE WEATHER WATCH HAS ALSO BEEN ISSUED. THIS FIRE WEATHER WATCH
IS IN EFFECT SUNDAY AFTERNOON. A RED FLAG WARNING REMAINS IN
EFFECT UNTIL 6 PM EST THIS EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. LOW RELATIVE HUMIDITY
WILL ENHANCE FIRE GROWTH POTENTIAL.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE POSSIBLE. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG
WARNINGS.

&&

$$

FLZ007>013-016-017-026-027-281130-
/O.UPG.KTAE.FW.A.0079.091128T1800Z-091128T2300Z/
/O.NEW.KTAE.FW.W.0082.091128T1800Z-091128T2300Z/
/O.CON.KTAE.FW.W.0081.000000T0000Z-091127T2300Z/
INLAND WALTON-COASTAL WALTON-HOLMES-WASHINGTON-JACKSON-BAY-
CALHOUN-GADSDEN-LEON-LIBERTY-WAKULLA-
304 PM EST FRI NOV 27 2009 /204 PM CST FRI NOV 27 2009/

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM EST /5 PM CST/
THIS EVENING...
...RED FLAG WARNING IN EFFECT FROM 1 PM EST /NOON CST/ TO 6 PM
EST /5 PM CST/ SATURDAY...

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 1 PM EST /NOON CST/ TO 6 PM EST
/5 PM CST/ SATURDAY.  A RED FLAG WARNING REMAINS IN EFFECT UNTIL
6 PM EST /5 PM CST/ THIS EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. LOW RELATIVE HUMIDITY
WILL ENHANCE FIRE GROWTH POTENTIAL.

&&

$$

FLZ014-015-272300-
/O.CON.KTAE.FW.W.0081.000000T0000Z-091127T2300Z/
GULF-FRANKLIN-
304 PM EST FRI NOV 27 2009 /204 PM CST FRI NOV 27 2009/

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM EST /5 PM CST/
THIS EVENING...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM EST /5 PM CST/
THIS EVENING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. LOW RELATIVE HUMIDITY
WILL ENHANCE FIRE GROWTH POTENTIAL.

&&

$$


LANIER
4 follow-up statements
000 
WWUS82 KTAE 280205
RFWTAE

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TALLAHASSEE FL
905 PM EST FRI NOV 27 2009

...A RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM EST /NOON CST/
TO 6 PM EST /5 PM CST/ SATURDAY FOR ALL OF THE FLORIDA BIG BEND
AND PANHANDLE...EXCEPT GULF AND FRANKLIN COUNTIES DUE TO EXPECTED 
LONG DURATIONS OF LOW RELATIVE HUMIDITY...

...A FIRE WEATHER WATCH REMAINS IN EFFECT FOR SUNDAY AFTERNOON
FOR THE EASTERN FLORIDA BIG BEND DUE TO POSSIBLE LONG DURATIONS
OF LOW RELATIVE HUMIDITY...

.DISCUSSION...A VERY DRY AIRMASS WILL PERSIST ACROSS THE REGION
CREATING RED FLAG CONDITIONS ACROSS MOST OF THE AREA THROUGH
SATURDAY AFTERNOON...ALTHOUGH AN INCREASING CIRRUS SHIELD PREVENTED
MANY OF OUR ZONES FROM REACHING 4 HOUR DURATIONS TODAY. MOISTURE
WILL BEGIN TO INCREASE OVER THE FLORIDA PANHANDLE AND WESTERN
FLORIDA BIG BEND ON SUNDAY IN ADVANCE OF THE NEXT STORM SYSTEM.
SOME DRY AIR WILL STILL BE IN PLACE OVER THE FLORIDA EASTERN BIG
BEND ON SUNDAY WHICH NECESSITATES A FIRE WEATHER WATCH OVER
JEFFERSON...MADISON...DIXIE...LAFAYETTE AND TAYLOR COUNTIES ON
SUNDAY AFTERNOON.

FLZ018-019-028-029-034-281130-
/O.CON.KTAE.FW.W.0082.091128T1800Z-091128T2300Z/
/O.CON.KTAE.FW.A.0080.091129T1800Z-091129T2300Z/
JEFFERSON-MADISON-TAYLOR-LAFAYETTE-DIXIE-
905 PM EST FRI NOV 27 2009

...A RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM TO 6 PM EST
ON SATURDAY AFTERNOON...

...A FIRE WEATHER WATCH REMAINS IN EFFECT ON SUNDAY AFTERNOON...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. LOW RELATIVE HUMIDITY
WILL ENHANCE FIRE GROWTH POTENTIAL.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE POSSIBLE. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG
WARNINGS.

&&

$$

FLZ007>013-016-017-026-027-281130-
/O.CON.KTAE.FW.W.0082.091128T1800Z-091128T2300Z/
INLAND WALTON-COASTAL WALTON-HOLMES-WASHINGTON-JACKSON-BAY-
CALHOUN-GADSDEN-LEON-LIBERTY-WAKULLA-
905 PM EST FRI NOV 27 2009 /805 PM CST FRI NOV 27 2009/

...A RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM EST /NOON CST/
TO 6 PM EST /5 PM CST/ SATURDAY AFTERNOON...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. LOW RELATIVE HUMIDITY
WILL ENHANCE FIRE GROWTH POTENTIAL.

&&

$$

17-GOULD
000 
WWUS82 KTAE 280840
RFWTAE

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TALLAHASSEE FL
340 AM EST SAT NOV 28 2009

...RED FLAG WARNING IN EFFECT FROM 1 PM EST /NOON CST/ THIS
AFTERNOON TO 6 PM EST /5 PM CST/ THIS EVENING FOR PORTIONS OF
THE FLORIDA BIG BEND AND EASTERN PANHANDLE DUE TO EXPECTED
LONG DURATIONS OF LOW RELATIVE HUMIDITY...

...FIRE WEATHER WATCH IN EFFECT SUNDAY AFTERNOON FOR PORTIONS
OF THE EASTERN FLORIDA BIG BEND DUE TO POTENTIAL LONG
DURATIONS OF LOW RELATIVE HUMIDITY...

.DISCUSSION...A DRY AIR MASS WILL REMAIN IN PLACE TODAY WITH
AROUND 4 HOURS OF CRITICALLY LOW HUMIDITY VALUES EXPECTED
OVER INLAND PORTIONS OF THE FLORIDA BIG BEND AND EASTERN
PANHANDLE. LOW LEVEL MOISTURE WILL BEGIN TO INCREASE FROM
WEST TO EAST ON SUNDAY. HOWEVER...THE EASTERN BIG BEND MAY
SEE CRITICAL DURATIONS ONCE AGAIN.

FLZ018-019-028-029-034-290000-
/O.CON.KTAE.FW.W.0082.091128T1800Z-091128T2300Z/
/O.CON.KTAE.FW.A.0080.091129T1800Z-091129T2300Z/
JEFFERSON-MADISON-TAYLOR-LAFAYETTE-DIXIE-
340 AM EST SAT NOV 28 2009

...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO
6 PM EST THIS EVENING...
...FIRE WEATHER WATCH REMAINS IN EFFECT SUNDAY AFTERNOON...


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. LOW RELATIVE HUMIDITY
WILL ENHANCE FIRE GROWTH POTENTIAL.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE POSSIBLE. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG
WARNINGS.

&&

$$

FLZ007>013-016-017-026-027-282300-
/O.CON.KTAE.FW.W.0082.091128T1800Z-091128T2300Z/
INLAND WALTON-COASTAL WALTON-HOLMES-WASHINGTON-JACKSON-BAY-
CALHOUN-GADSDEN-LEON-LIBERTY-WAKULLA-
340 AM EST SAT NOV 28 2009 /240 AM CST SAT NOV 28 2009/

...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM EST /NOON CST/
THIS AFTERNOON TO 6 PM EST /5 PM CST/ THIS EVENING...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. LOW RELATIVE HUMIDITY
WILL ENHANCE FIRE GROWTH POTENTIAL.

&&

$$

CAMP
000 
WWUS82 KTAE 282003
RFWTAE

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TALLAHASSEE FL
303 PM EST SAT NOV 28 2009

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM EST /5 PM CST/
THIS EVENING FOR PORTIONS OF THE FLORIDA BIG BEND AND EASTERN
PANHANDLE DUE TO ONGOING LONG DURATIONS OF LOW RELATIVE HUMIDITY...

...FIRE WEATHER WATCH REMAINS IN EFFECT SUNDAY AFTERNOON FOR
PORTIONS OF THE EASTERN FLORIDA BIG BEND DUE TO POTENTIAL LONG
DURATIONS OF LOW RELATIVE HUMIDITY...

.DISCUSSION...HIGH PRESSURE WILL REMAIN IN CONTROL OF THE REGION
THROUGH THE REMAINDER OF THE WEEKEND. THE DRY AIRMASS LOOKS TO 
HOLD ON FOR ONE MORE DAY...WITH PORTIONS OF THE EASTERN FLORIDA
BIG BEND POTENTIALLY REACHING CRITICAL DURATIONS OF LOW RELATIVE
HUMIDITY DURING SUNDAY AFTERNOON. THERE IS STILL SOME QUESTION AS
TO THE EXACT DURATION OF THESE CRITICALLY LOW VALUES AND WILL
CONTINUE THE FIRE WEATHER WATCH.

FLZ018-019-028-029-034-282330-
/O.CON.KTAE.FW.W.0082.000000T0000Z-091128T2300Z/
/O.CON.KTAE.FW.A.0080.091129T1800Z-091129T2300Z/
JEFFERSON-MADISON-TAYLOR-LAFAYETTE-DIXIE-
303 PM EST SAT NOV 28 2009

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM EST THIS
EVENING...
...FIRE WEATHER WATCH REMAINS IN EFFECT SUNDAY AFTERNOON...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM EST THIS EVENING
DUE TO ONGOING LONG DURATIONS OF LOW RELATIVE HUMIDITY.

A FIRE WEATHER WATCH REMAINS IN EFFECT SUNDAY AFTERNOON DUE TO
POSSIBLE LONG DURATIONS OF LOW RELATIVE HUMIDITY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. LOW RELATIVE HUMIDITY
WILL ENHANCE FIRE GROWTH POTENTIAL.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE POSSIBLE. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG
WARNINGS.

&&

$$

FLZ007>013-016-017-026-027-282300-
/O.CON.KTAE.FW.W.0082.000000T0000Z-091128T2300Z/
INLAND WALTON-COASTAL WALTON-HOLMES-WASHINGTON-JACKSON-BAY-
CALHOUN-GADSDEN-LEON-LIBERTY-WAKULLA-
303 PM EST SAT NOV 28 2009 /203 PM CST SAT NOV 28 2009/

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM EST /5 PM CST/
THIS EVENING...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM EST /5 PM CST/
THIS EVENING DUE TO ONGOING LONG DURATIONS OF LOW RELATIVE
HUMIDITY.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. LOW RELATIVE HUMIDITY
WILL ENHANCE FIRE GROWTH POTENTIAL.

$$

14-MROCZKA
000 
WWUS82 KTAE 282313
RFWTAE

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TALLAHASSEE FL
613 PM EST SAT NOV 28 2009

...THE FIRE WEATHER WATCH REMAINS IN EFFECT FOR SUNDAY AFTERNOON 
FOR THE EASTERN BIG BEND DUE TO POSSIBLE LONG DURATIONS OF LOW
RELATIVE HUMIDITY...

.DISCUSSION...HIGH PRESSURE WILL REMAIN IN CONTROL OF THE REGION
THROUGH THE REMAINDER OF THE WEEKEND. THE DRY AIRMASS LOOKS TO 
HOLD ON FOR ONE MORE DAY...WITH PORTIONS OF THE EASTERN FLORIDA
BIG BEND POTENTIALLY REACHING CRITICAL DURATIONS OF LOW RELATIVE
HUMIDITY DURING SUNDAY AFTERNOON. THERE IS STILL SOME QUESTION AS
TO THE EXACT DURATION OF THESE CRITICALLY LOW VALUES AND WILL
CONTINUE THE FIRE WEATHER WATCH.

FLZ018-019-028-029-034-290015-
/O.CAN.KTAE.FW.A.0080.091129T1800Z-091129T2300Z/
/O.EXP.KTAE.FW.W.0082.000000T0000Z-091128T2300Z/
JEFFERSON-MADISON-TAYLOR-LAFAYETTE-DIXIE-
613 PM EST SAT NOV 28 2009

...RED FLAG WARNING FOR SATURDAY AFTERNOON HAS EXPIRED...
...FIRE WEATHER WATCH REMAINS IN EFFECT FOR SUNDAY AFTERNOON...

THE FIRE WEATHER WATCH REMAINS IN EFFECT FOR SUNDAY AFTERNOON DUE
TO POSSIBLE LONG DURATIONS OF LOW RELATIVE HUMIDITY.

$$

FLZ007>013-016-017-026-027-290015-
/O.EXP.KTAE.FW.W.0082.000000T0000Z-091128T2300Z/
INLAND WALTON-COASTAL WALTON-HOLMES-WASHINGTON-JACKSON-BAY-
CALHOUN-GADSDEN-LEON-LIBERTY-WAKULLA-
613 PM EST SAT NOV 28 2009 /513 PM CST SAT NOV 28 2009/

...RED FLAG WARNING HAS EXPIRED...

THE RED FLAG WARNING IS NO LONGER IN EFFECT. 

$$

BLOCK

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this red flag warning went out at Nov 27, 1:23 PM CST, 41 minutes earlier.

Area forecast discussion, Nov 27, 1:23 PM CST, 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
223 PM EST FRI NOV 26 2009

.SYNOPSIS...
SATELLITE IMAGERY IS SHOWING SOME RATHER OPAQUE LOOKING CIRRUS
STREAKING EWD ALONG THE WRN AND CENTRAL GULF COAST IN THE
SUBTROPICAL JET. THE LONG WAVE TROUGH CONTINUES TO PIVOT NEWD AWAY
FROM THE SERN CONUS. SURFACE HIGH PRESSURE IS CENTERED OVER COASTAL
TX AND LA. THE GRADIENT HAS ALREADY WEAKENED FROM WHAT WE SAW LAST
NIGHT AND WINDS AND SEAS ARE RESPONDING ACCORDINGLY OVER THE GULF.

&&

.SHORT TERM...TONIGHT THROUGH SUN NIGHT.
THE MAIN FORECAST PROBLEM OVER THE SHORT TERM WILL BE MIN TEMPS
TONIGHT AND THE THREAT FOR FROST. WE WERE PREPARED TO GO WITH A
FROST ADVISORY UNTIL WE SAW THE TREND IN SATELLITE IMAGERY. THAT
CIRRUS UPSTREAM LOOKS PRETTY OPAQUE AND ITS RACING EWD. IT IS ALWAYS
A TOUGH CALL IN DETERMINING HOW MUCH OF AN IMPACT UPPER LEVEL CLOUDS
WILL HAVE ON SURFACE TEMPS. THIN CIRRUS HAS VIRTUALLY NO IMPACT.
HOWEVER...IF IT IS SUFFICIENTLY THICK...IT CAN. THE ATMOSPHERE IS
QUITE DRY...SO WE WILL HAVE A QUICK TEMP DROP OFF AFTER SUNSET. HAVE
DECIDED TO INDICATE SOME FROST FORMATION IN THE GRIDS DURING THE
MIDDLE PART OF THE NIGHT WITH MIN TEMPS AROUND 09Z INSTEAD OF THE
MORE TYPICAL 12Z. AFTER COORDINATION WITH ADJACENT OFFICES...WE HAVE
DECIDED TO DEFER ANY FROST ADVISORY ISSUANCE TO THE NEXT SHIFT...SO
THAT THEY CAN FURTHER MONITOR SATELLITE TRENDS. EITHER WAY...WE
RECOMMEND BRINGING IN SENSITIVE PLANTS TONIGHT BECAUSE THERE IS AT
LEAST SOME THREAT FOR FROST. FURTHERMORE...A COUPLE OF THE NORMALLY
COLDEST LOCATIONS ACROSS THE ERN BIG BEND COULD AGAIN TOUCH 32
DEGREES. AT THIS TIME...IT APPEARS THAT DURATIONS OF FREEZING TEMPS
WILL NOT MEET OUT CRITERIA FOR ISSUANCE OF A FREEZE WARNING.
AGAIN...PRECAUTIONS SHOULD BE TAKEN.

LOOKING AHEAD TO THE WEEKEND...TEMPS WILL REMAIN BELOW NORMAL ON SAT
WITH PLENTY OF UPPER LEVEL CLOUDS AROUND. MIN TEMPS SAT NIGHT WILL
NOT BE AS COLD WITH LOWS IN THE UPPER 30S TO AROUND 40 ACROSS INLAND
AREAS. BY SUN...THE SURFACE HIGH WILL BE E OF THE AREA AND HEIGHTS
WILL BEGIN TO RISE IN RESPONSE TO AN UPPER LOW CUTTING OFF OVER THE
SWRN U.S-MEXICAN BORDER. TEMPS WILL REBOUND TO NORMAL OR EVEN A
DEGREE OR SO ABOVE. A COLD FRONT WILL BE PUSHING ACROSS THE TN AND
LOWER MS VALLEYS BY THE END OF THE PERIOD 12Z MON. KEPT IN SOME
SILENT 10 POPS...BUT ANY RAIN ASSOCIATED WITH THIS SYSTEM SHOULD
HOLD OFF UNTIL MON.

.LONG TERM...MON THROUGH FRI.
GUIDANCE IS IN GOOD AGREEMENT THROUGH MONDAY NIGHT. SPLIT FLOW
REGIME WILL BE IN PLACE WITH CUTOFF UPPER LOW OVER NORTHWESTERN
MEXICO LAGGING BEHIND THE NORTHERN STREAM TROUGH. THE NORTHERN
STREAM TROUGH WILL PUSH A COLD FRONT INTO THE SOUTHEAST STATES
STARTING SUNDAY NIGHT. THE FRONT IS FORECAST TO MOVE THROUGH THE
FORECAST AREA MONDAY AFTERNOON AND EVENING BEFORE STALLING OVER
NORTH CENTRAL FLORIDA TUESDAY. SOUTHWEST FLOW ALOFT WILL LEAD TO
OVERRUNNING PRECIP IN THE WAKE OF THE FRONT FOR MONDAY NIGHT INTO
TUESDAY.

A SIGNIFICANT WAVE IS THEN FORECAST TO DEVELOP ALONG THE FRONT OVER
THE GULF OF MEXICO AS THE SOUTHERN STREAM CUT-OFF EJECTS EASTWARD.
WHILE THE EURO AND GFS HAS THE SAME GENERAL IDEA...TIMING IS QUITE
DIFFERENT WITH THE 27/00Z GFS ABOUT 12-18 HOURS FASTER WITH THE LOW
THAN THE 26/12Z ECMWF. REGARDLESS OF THE TIMING...EXPECT TO SEE A
BOUT OF HEAVY RAIN AT SOME POINT FROM EARLY TUESDAY TO LATE
WEDNESDAY AND WILL BROAD BRUSH THE POPS IN THE GRIDS. GUIDANCE HAS
NOT YET SETTLED ON THE TRACK OF THE DEVELOPING SFC LOW. LATEST ROUND
OF GUIDANCE TRACKS THE LOW THROUGH THE FLORIDA PANHANDLE WHICH COULD
PUT THE BIG BEND BRIEFLY INTO THE WARM SECTOR. IF THIS WERE THE
CASE...DYNAMICS WOULD BE MORE THAN FAVORABLE TO SUPPORT SEVERE
WEATHER...SO WILL CONTINUE TO CLOSELY MONITOR THE SITUATION.

GUIDANCE DOES AGREE THAT SYSTEM SHOULD BE OUT OF THE AREA BY
THURSDAY AND FRIDAY WITH DRIER AND COOLER CONDITIONS.

&&

.MARINE...TONIGHT THROUGH WED.
WINDS AND SEAS CONTINUE TO GRADUALLY SUBSIDE THIS AFTERNOON. THIS
TREND WILL STOP DURING THE OVERNIGHT HOURS...WITH WINDS HOLD AROUND
10 KT. ON SAT...IT STILL APPEARS THAT WINDS WILL GO LIGHT AND
VARIABLE FOR A TIME WITH SEAS FLAT IN SOME AREAS SAT AFTERNOON AND
SAT NIGHT. WINDS WILL VEER FROM SE SUN TO S ON MON AT 10 KT OR LESS.
WINDS AND SEAS ARE EXPECTED TO INCREASE MON NIGHT INTO TUE AS THE
NEXT LOW PRESSURE SYSTEM DEVELOPS IN THE WRN GULF. THE FORECAST
AFTER THIS TIME IS UNCERTAIN DUE TO MODEL DISCREPANCIES WITH THE
TRACK THIS LOW EVENTUALLY TAKES. THE 12Z GFS IS QUICKER TO PULL THE
SYSTEM NEWD THAN THE EURO AND ALSO TRACKS THE LOW A BIT FURTHER TO
THE E. FOR NOW...THE FORECAST IS BASED ON THE 00Z GFS AND CALLS FOR
SOLID ADVISORY CONDITIONS IN S FLOW TUE NIGHT...VEERING TO SW AND
THEN W ON WED AS THE LOW ACCELERATES TO THE NE AN AWAY FROM THE
FORECAST AREA.

&&

.AVIATION...THROUGH 18Z SAT.
VFR CONDITIONS WILL PREVAIL THROUGH THE FORECAST PERIOD AT ALL
TERMINALS WITH SOME CIRRUS CLOUDS INCREASING FROM THE W.

&&

.FIRE WEATHER...WE UPGRADED THE WATCH TO A RED FLAG WARNING FOR SAT
FOR ALL BUT GULF AND FRANKLIN COUNTIES. BY SUN...THE HIGH WILL BE E
OF THE AREA AND WE SHOULD ONLY SEE SUFFICIENT RH DURATIONS FOR THE
ERN FL BIG BEND. A WATCH WILL BE POSTED FOR THE 5 ERN ZONES FROM
JEFFERSON E.

&&

.PRELIMINARY POINT TEMPS/POPS...
TALLAHASSEE  34  64  37  70  46 /  00  00  00  00  05
PANAMA CITY  40  63  45  71  56 /  00  00  00  00  10
DOTHAN       36  63  40  71  51 /  00  00  00  05  10
ALBANY       34  64  39  71  46 /  00  00  00  00  10
VALDOSTA     34  64  38  71  45 /  00  00  00  00  00
CROSS CITY   32  67  38  74  45 /  00  00  00  00  00
APALACHICOLA 38  62  42  69  51 /  00  00  00  00  05

&&

.TAE WATCHES/WARNINGS/ADVISORIES...

AL...NONE.
GA...NONE.
FL...RED FLAG WARNING THROUGH 23Z TODAY ALL ZONES.
     RED FLAG WARNING SATURDAY AFTERNOON ALL BUT GULF AND FRANKLIN
     COUNTIES.
     FIRE WEATHER WATCH SUNDAY AFTERNOON FOR THE FOLLOWING ZONES:
     DIXIE...JEFFERSON...LAFAYETTE...MADISON...TAYLOR.
GM...NONE.

&&

LONG TERM DISCUSSION...CAMP
REST OF DISCUSSION...WOOL
Hazardous weather outlook, Nov 26, 8:48 PM CST, 17 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TALLAHASSEE FL
948 PM EST THU NOV 26 2009

ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161-
GMZ730-750-755-765-770-775-271100-
COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-COASTAL WALTON-
HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN-GULF-FRANKLIN-GADSDEN-LEON-
JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE-DIXIE-QUITMAN-
CLAY-RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-
IRWIN-EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE-
DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER-
APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE
RIVER FL OUT TO 20 NM-
COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM-
COASTAL WATERS FROM  OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO
20 NM-
COASTAL WATERS FROM  SUWANNEE RIVER TO KEATON BEACH OUT 20 NM-
WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM-
WATERS FROM  SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM-
948 PM EST THU NOV 26 2009 /848 PM CST THU NOV 26 2009/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA...
SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE FLORIDA BIG BEND
AND PANHANDLE...AND ADJACENT COASTAL WATERS.

.DAY ONE...TONIGHT...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. HOWEVER...VERY COOL
AND DRY AIR WILL CONTINUE TO MOVE INTO THE REGION TONIGHT ON
NORTHWESTERLY WINDS. NO FROST IS EXPECTED OVERNIGHT DUE TO THE
LIGHT WINDS AND LOW DEWPOINTS...BUT MINIMUM TEMPERATURES COULD
BOTTOM OUT INTO THE LOWER TO MIDDLE 30S ACROSS MANY INLAND
LOCATIONS BY SUNRISE.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...
HIGH PRESSURE OVERHEAD FRIDAY NIGHT WILL LEAD TO LIGHT WINDS AND
CLEAR SKIES. THESE CONDITIONS WILL ALLOW TEMPERATURES TO DROP INTO
THE LOWER TO MID 30S BY SUNRISE SATURDAY MORNING. FROST WILL BE
POSSIBLE ACROSS ALL INLAND AREAS OF THE REGION. A FEW SPOTS MAY
SEE TEMPERATURES DIP BRIEFLY BELOW FREEZING.

AN ACTIVE WEATHER PATTERN APPEARS TO BE SETTING UP FOR NEXT WEEK
AS AN UPPER LEVEL STORM SYSTEM SLOWLY MOVES FROM THE DESERT
SOUTHWEST TO THE GULF COAST. RAIN WILL BE POSSIBLE STARTING MONDAY
AND CONTINUING THROUGH WEDNESDAY. WHILE THE POTENTIAL FOR SEVERE
WEATHER CURRENTLY APPEARS LOW...THIS MAY CHANGE AS THE STORM
SYSTEM TAKES SHAPE. KEEP UP TO DATE WITH THE LATEST FORECASTS
DURING THE HOLIDAY WEEKEND FOR FURTHER UPDATES.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH THE WEEKEND.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA
OF INTEREST ON THE NATIONAL MAP.

17-GOULD

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 27, 2:04 PM CSTFire Weather WatchTAEDixie, Jefferson, Lafayette, Madison, Taylor27 hr

Nearby

Red Flag Warnings in Florida, 2009Every red flag warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.